MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-014-609
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the aziyo biologics device/lot history record for the reported lot shows that all units were quality released on 1/29/19 having met all internal qc acceptance requirements and met criteria for manufacturing release.There were no non-conformances associated with the lot.Oem supplier reviewed the sub-lots associated with the reported lot and it was stated that, "review confirms that all devices met specifications." a review of the complaint log shows that this is the only complaint associated with this lot number.Instructions for use (art-20708a) under the section warnings and precautions it states, "if delamination is observed, do not use vascure.Suggested instructions for using vascure for vascular repair: 5.If required, vascure can be cut to the appropriate size, using aseptic technique, in order to adequately cover the tissue deficiency/defect or treatment area.If delamination is observed, do not implant vascure." samples were returned to aziyo for investigation.The first sample reviewed was approximately 4.7cm in length, by approximately 1cm wide.The sample was observed to have peeled back approximately 1cm in length and 0.5cm high (or up the width of the sample).The second sample was reviewed and was observed to be 5cm in length, by approximately 1cm wide with a portion of separation/delamination approximately 1.7cm down the entire width of the device.A suture was observed to be attached to one of the ends.It can be noted that it appears that the whole portion of the original piece of vascure (1cm by 10cm) was returned in 2 sample portions as detailed above.No other remarkable findings were observed.
 
Event or Problem Description
It was reported that a vascure for vascular repair (model cmcv-014-609, lot m19a1044) was implanted for a carotid endarterectomy (cea) procedure on (b)(6) 2019 in a (b)(6) male patient.The device was soaked for one minute in saline.The device was sutured to carotid artery with a 7-0 prolene suture.No adhesive agents were used.After implanting the product along the carotid artery, surgeon says it did not look normal and was concerned that product separation had occurred.The product was explanted ((b)(6) 2019) after the surgeon was able to confirm on ultrasound that separation had occurred.A different product was then used for the procedure.The site states that the event is not related to the procedure and not related to the device and no patient comorbidities.No concerns with patient outcome.

Brand Name
VASCURE FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key8593042
Report Number3005619880-2019-00005
Device Sequence Number2010781
Product Code DXZ
UDI-Device Identifier00859389005140
UDI-Public00859389005140
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberCMCV-014-609
Device Lot NumberM19A1044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR